Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS Lake Charles, LA

March 1, 2007Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 1, 2007, 9:29 AM CST for Rapides Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 9:29 AM CST (15:29 UTC)
Expired
Mar 1, 2007, 9:42 AM CST
In force
13 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Rapides Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 011529
SVRLCH
LAC079-011600-
/O.NEW.KLCH.SV.W.0012.070301T1529Z-070301T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
929 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RAPIDES PARISH IN CENTRAL LOUISIANA

* UNTIL 1000 AM CST

* AT 925 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF DEVILLE...AND MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

REMEMBER...SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH 
LITTLE WARNING.  TAKE COVER IF A TORNADO IS SPOTTED

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3143 9240 3126 9224 3135 9223 3132 9214
      3134 9207 3139 9214 3147 9216 3148 9221

$$

SHAMBURGER
1 follow-up statement
000 
WWUS54 KLCH 011542
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
940 AM CST THU MAR 1 2007

LAC079-011550-
/O.CAN.KLCH.SV.W.0012.000000T0000Z-070301T1600Z/
RAPIDES LA-
940 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR RAPIDES PARISH IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED 
NORTHEAST OUT OF RAPIDES PARISH INTO GRANT PARISH.  

HOWEVER...ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE 
ACROSS RAPIDES PARISH.  FREQUENT LIGHTNING...GUSTY WINDS...AND 
SMALL HAIL WILL BE POSSIBLE WITH ANY OF THE STRONGER THUNDERSTORMS.

LAT...LON 3143 9240 3126 9224 3135 9223 3132 9214
      3134 9207 3139 9214 3147 9216 3148 9221

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:28 AM CST, 1 minute earlier.

Area forecast discussion, Mar 1, 9:28 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 AM CST THU MAR 1 2007

.SHORT/LONG TERM...
SHOWERS AND THUNDERSTORMS AHEAD OF A FRONT THAT WILL MOVE THROUGH
THE REGION THIS MORNING. HAVE MADE SOME ADJUSTMENTS TO THE ZONES
AND COASTAL WATERS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  45  70  42 /  70   0   0   0
KBPT  75  44  73  44 /  20   0   0   0
KAEX  74  40  72  36 /  70   0   0   0
KLFT  75  46  70  41 /  50   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...AND VERMILION.

TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 4 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES: AND
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA OUT 20 NM.

&&

K. KUYPER
Hazardous weather outlook, Mar 1, 8:00 AM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
800 AM CST THU MAR 1 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-021400-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
800 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST GULF
OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE
FROM ALEXANDRIA TO LAFAYETTE. A MODERATE RISK FOR SEVERE
THUNDERSTORMS EAST OF ALEXANDRIA AND LAFAYETTE. A PACIFIC COLD
FRONT WITH A DRY LINE WILL BE MOVING INTO THE AREA THIS MORNING.
THIS FRONT SHOULD PASS THE EASTERN AREAS BY THIS AFTERNOON.

MENTION OF SEVERE THUNDERSTORMS IS IN THE FORECAST FOR ALL EXCEPT
LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WHERE THERE IS A
STRONG CAPPING INVERSION. TORNADOES ARE POSSIBLE AS WELL DUE TO
FAVORABLE SHEAR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING.

JS

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:05 AM CSTSevere Thunderstorm WarningLCHVernon25 min
Mar 1, 1:11 PM CSTLake Wind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more5 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.